MAUDE Adverse Event Report: THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number D728-KIT
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.A review of kit lot d728 was performed.There were no non-conformances related to this complaint.This lot met all release requirements.The (b)(4) lot number was not provided.However, a review of all (b)(4) lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for complaint category flm leak.No trend was identified for this issue.This assessment is based on information available at the time of the investigation.No product was returned by the customer for investigation; therefore, it could not be determined if this specific product met specification.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.(b)(4).
 
Event or Problem Description
The customer called to report a blood leak from the fluid logic module (flm) when attempting to empty the contents of the centrifuge bowl and return the residual blood to the patient.The customer stated that the treated cells and all contents of the return bag had been returned to the patient.When the customer was attempting to return the residual cells in the kit, upon completion of the treatment procedure, a blood leak was noted.They opted not to return any residual cells in the kit.The customer stated that the patient was stable.No alarms occurred during the procedure and the only noted fluid leak was from the flm.The clinical services specialist obtained confirmation from the customer that no fluid was observed leaking around the flm during the procedure or when it was removed from the insturment.The customer has agreed to return kit for investigation.
 
Additional Manufacturer Narrative
The fluid logic module (flm) and data key were returned for analysis.Review of the data indicated that a blood leak alarm was seen during the leak tester testing.The number of cycles was reduced to 5 in a setup change performed after prime access was completed.The treatment was completed after 5 cycles after reinfusion.The returned flm was tested and bubbles were observed from a spot near the lower right corner.Testing found a leak between the outer membrane and the frame of the flm.Based on the results from the pressure testing, a leak was confirmed of returned flm.Root cause of the leak was found to be the outer membrane separated from the flm.The cause of the separation/leak path, however, could not be determined.(b)(4).

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS, INC.
hampton NJ
MDR Report Key5441873
Report Number2523595-2016-00020
Device Sequence Number16243715
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date07/01/2020
Device Lot NumberD728-KIT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2016
Supplement Report FDA Received Date05/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight78